advertisement
Question
Posted by: Candice | 2012/05/15

Mirtazapine

I was diagnosed with clinical depression and anxiety last year. Under the care of my psychiatrist I was prescribed Venlor (150mg) and Mirtazapine (30mg) daily. Since November last year I have gained 15kg''s and am now 20kg''s overweight. I saw my GP today for an unrelated issue and he advised me to do some research on the side effects of Mirtazapine - I did this and the general consensus is that one of the side effects is excessive weight gain. Please can you give me your professional opinion on the matter and please can you aslo advise how I would go about weaning myself off of the drug in preparation for a different anti-depressant. At the moment I feel that continuing on this course is counter-productive as my weight gain is causing me to feel extremely depressed and miserable. I have been on a diet and exercise regime for two months now and have not seen a significant difference.

Many thanks,
Candice

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

SOme people find either of those drugs useful for their depression ; I'm not familiar with good reasons for combining them. But like many other antidepressants, they can cause weight gain, which in SOME people, can be a real nuisance. Some other ADs, like the newer Agomelatine, don'e seem to have this side-effect.
IF the simple basic treatment isn't working well, I prefer someone in your position to be seen and assessed by a specialist psychiatrist, for a full assessment, confirmation of diagnosis, and recommendation of treatment options, AND a full discussion of their advantages and disadvantages ( no doctor ought to prescribe any drug without being fully aware of its side-effcts and potential problems ). Once the correct plan is set, the meds can continue to be supplied by the GP.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2012/05/16

SOme people find either of those drugs useful for their depression ; I'm not familiar with good reasons for combining them. But like many other antidepressants, they can cause weight gain, which in SOME people, can be a real nuisance. Some other ADs, like the newer Agomelatine, don'e seem to have this side-effect.
IF the simple basic treatment isn't working well, I prefer someone in your position to be seen and assessed by a specialist psychiatrist, for a full assessment, confirmation of diagnosis, and recommendation of treatment options, AND a full discussion of their advantages and disadvantages ( no doctor ought to prescribe any drug without being fully aware of its side-effcts and potential problems ). Once the correct plan is set, the meds can continue to be supplied by the GP.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement